Alert archive / South Dakota / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Aberdeen, SD
NWS Aberdeen, SD issued this red flag warning at Oct 31, 2007, 4:00 AM CDT. It took effect at Oct 31, 2007, 1:00 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2007, 4:00 AM CDT (09:00 UTC)
- In effect from
- Oct 31, 2007, 1:00 PM CDT
- Expired
- Oct 31, 2007, 3:27 PM CDT
- In force
- 2 hr
- Issued by
- NWS Aberdeen, SD
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KABR 310900 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 400 AM CDT WED OCT 31 2007 .HIGH PRESSURE WILL FORCE DRIER AIR INTO NORTHERN AND NORTH CENTRAL SOUTH DAKOTA. THIS WILL ALSO PROMOTE GUSTY NORTHWEST WINDS DURING THE EARLY MORNING HOURS. SDZ267-268-311700- /O.NEW.KABR.FW.W.0004.071031T1800Z-071101T0000Z/ LOWER BAD RIVER-UPPER CHEYENNE- 400 AM CDT WED OCT 31 2007 /300 AM MDT WED OCT 31 2007/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. EXPECT RELATIVE HUMIDITIES TO FALL BELOW 25 PERCENT ALONG WITH GUSTY NORTHWEST WINDS ON AVERAGE BETWEEN TO 20 TO 30 MPH THIS AFTERNOON. THIS WILL COMBINE WITH ALREADY DRY FUELS TO PROMOTE EXTREME FIRE DANGER. WINDS WILL DIE OFF RAPIDLY IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ CONNELLY
2 follow-up statements
000 WWUS83 KABR 310915 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 415 AM CDT WED OCT 31 2007 .HIGH PRESSURE WILL FORCE DRIER AIR INTO CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. THIS WILL ALSO PROMOTE GUSTY NORTHWEST WINDS DURING THE EARLY MORNING HOURS. SDZ267-268-311715- /O.CON.KABR.FW.W.0004.071031T1800Z-071101T0000Z/ LOWER BAD RIVER-UPPER CHEYENNE- 415 AM CDT WED OCT 31 2007 /315 AM MDT WED OCT 31 2007/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING. ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA WEST OF THE MISSOURI...EXPECT RELATIVE HUMIDITIES TO FALL BELOW 25 PERCENT ALONG WITH GUSTY NORTHWEST WINDS ON AVERAGE BETWEEN TO 20 TO 30 MPH THIS AFTERNOON. THIS WILL COMBINE WITH ALREADY DRY FUELS TO PROMOTE EXTREME FIRE DANGER. WINDS WILL DIE OFF RAPIDLY IN THE EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HOT TEMPERATURES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD. $$ CONNELLY
000 WWUS83 KABR 312027 RFWABR RED FLAG WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 327 PM CDT WED OCT 31 2007 ...RED FLAG WARNING IS CANCELLED... SDZ267-268-312130- /O.CAN.KABR.FW.W.0004.000000T0000Z-071101T0000Z/ LOWER BAD RIVER-UPPER CHEYENNE- 327 PM CDT WED OCT 31 2007 /227 PM MDT WED OCT 31 2007/ ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE RED FLAG WARNING. NORTHWEST WINDS HAVE BEEN SLOWLY DECREASING THROUGH THE AFTERNOON...WITH THAT DOWNWARD TREND EXPECTED TO CONTINUE INTO THE EVENING HOURS. RELATIVE HUMIDITIES HAVE ALSO NOT FALLEN OFF AS FAR AS EXPECTED. ALTHOUGH THE RED FLAG WARNING HAS BEEN CANCELLED...EXTREME FIRE DANGER CONDITIONS STILL EXIST. $$ HINTZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Oct 31, 12:22 AM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Oct 31, 12:22 AM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1222 AM CDT WED OCT 31 2007
.UPDATE...
WINDS HAVE DIMINISHED SLIGHTLY...BELOW ADVISORY CRITERIA FOR MUCH
OF THE CWA. WILL CONTINUE ADVISORY ACROSS THE SISSETON RIDGE WHERE WINDS
CONTINUE TO GUST AROUND 40MPH. WILL CONTINUE TO MONITOR THIS AREA
FOR A DROP OFF WHICH WILL LIKELY OCCUR OVER THE NEXT FEW HOURS AS
GRADIENT SLACKENS EVER SO SLIGHTLY.
&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT
SATELLITE...RADAR AND SURFACE OBS SHOW THE UPPER LEVEL TROUGH OUT
WEST AND SURFACE COLD FRONT BEGINNING TO AFFECT THE CWA WITH
INCREASING CLOUD COVER ALONG WITH SOME RADAR ECHOES SHOWING UP.
ALSO...WINDS WERE COMING AROUND TO THE WEST AND NORTHWEST AND
INCREASING IN THE FAR WESTERN CWA LATE THIS AFTERNOON. WILL CANCEL
RED FLAG WARNING AS TEMPERATURES WERE NOT WARMING UP A LOT AND
DONT SEE RHS FALLING TO 25 PERCENT. OTHERWISE...INDICATIONS ARE
THAT THE WINDS WILL INCREASE FROM THE NORTHWEST AND BE STRONG
ENOUGH FOR A WIND ADVISORY FOR THE CWA FOR MUCH OF THE NIGHT. WITH
GOOD PRESSURE RISES IN BEHIND COLD FRONT...STRONG CAA...GOOD
SUBSIDENCE DOWN LOW AND MODEL SOUNDINGS SHOWING THE LAPSE RATES
STAYING FAIRLY STEEP THROUGH THE NIGHT...EXPECT PLENTY OF MOMENTUM
TO MIX DOWN. ALSO...THE SURFACE PRESSURE GRADIENT REMAINS TIGHT
THROUGH THE NIGHT. OTHERWISE...MID AND HIGH LEVEL CLOUDS WILL MOVE
EAST ACROSS THE CWA TONIGHT ALONG WITH SOME HIGH BASED SCATTERED
SPRINKLES. EXPECT SUNSHINE ON WEDNESDAY WITH COOLER TEMPERATURES
ALONG WITH A DEEP MIXING LAYER. THUS...IT WILL REMAIN WINDY ON
WEDNESDAY AND MAY ALSO REQUIRE A WIND ADVISORY. THE MODELS AND
ENSEMBLES CONTINUE TO AGREE THAT NORTHWEST FLOW SHORT WAVES AND
COLD FRONTS/SURFACE TROUGHS WILL COME ACROSS THE REGION THROUGH
THURSDAY NIGHT. SURFACE HIGH PRESSURE WILL SETTLE OVER THE CWA
WEDNESDAY NIGHT AND BRING CLEAR SKIES...LIGHT WINDS AND SOME COLD
TEMPERATURES BY THURSDAY MORNING. SOUTH WINDS ON THURSDAY WILL
BRING BACK SOME WARMER AIR IN ADVANCE OF THE NEXT COLD
FRONT/TROUGH FOR LATE THURSDAY AFTERNOON AND NIGHT. THUS...WARMED
HIGHS UP FOR THURSDAY AND MAY HAVE TO INCREASE THEM EVEN MORE. THE
THURSDAY AFTERNOON/NIGHT UPPER TROUGH/SURFACE COLD FRONT WILL BE
DRIER AND SHOULD ONLY BRING SOME SCT-BKN MID AND HIGH LEVEL CLOUDS
AND NO PRECIPITATION. TEMPERATURES WILL NOT FALL QUITE SO MUCH
THURSDAY NIGHT WITH THE WINDS STAYING UP.
.LONG TERM...FRIDAY THROUGH TUESDAY.
BIGGEST CHALLENGE IN THE EXTENDED DEALS WITH COOLING TEMPERATURES
SUNDAY THROUGH TUESDAY.
CWA REMAINS IN QUICK CYCLONIC FLOW THROUGH THE PERIOD...WITH FIRST
SHOT OF ENERGY PASSING BY CWA EARLY FRIDAY. STRONG CAA TAKES PLACE
BEGINNING ON FRIDAY. AS WAVE PASSES TO THE EAST...WAA RETURNS
BRIEFLY TO THE AREA WITH A MINOR WARMUP SEEN ON SATURDAY AND AGAIN
ON SUNDAY.
BOTH GFS AND EC AREA PRETTY CLOSE IN WAVE THAT SHOOTS DOWN INTO
UPPER CONUS SUNDAY NIGHT INTO MONDAY. ATTM FRONT APPEARS TO BE
DRY...BUT VERY STRONG CAA SETS IN ON MONDAY. GFS/EC DO AGREE FOR
TUESDAY...AS EC BUILDS TROF A BIT FURTHER WESTWARD...WHILE THE GFS
REMAINS MORE PROGRESSIVE WITH FEATURE. CANADIAN AGREES WITH
PROGRESSIVE SOLN...BUT NO OVERALL EFFECT ON THE COOLISH THINKING.
BY 12Z TUESDAY 85H TEMPS FALL TO -10 C ACROSS THE NE WITH -8 C
ACROSS OUR FAR SW. DROPPED HPC TEMPS A CATEGORY FOR MONDAY/TUESDAY
TIME FRAME.
WITH QUICK MOVING FLOW SETTING UP...NO REAL CHANCE FOR MOISTURE
RECOVERY AHEAD OF SUNDAY NIGHT SYSTEM. BASED ON 85H-7H Q-VECTOR
CONVERGENCE ALONG COLD FRONT SUNDAY NIGHT...AN ISOLATED SPRINKLE
OR FLURRY IS POSSIBLE...BUT NOT WORTH THE MENTION ATTM IN THE
FORECAST.
&&
.AVIATION...
OVC VFR CIGS AOA 10K FEET WILL REMAIN OVER THE AREA THROUGH ABOUT
MIDNIGHT. AFTER THAT TIME...WILL SEE SKIES CLEAR FROM NORTHWEST TO
SOUTHWEST THROUGH THE OVERNIGHT HOURS. VSBYS WILL BE UNRESTRICTED.
GUSTY NORTHWEST WINDS IN EXCESS OF 20 MPH WILL CONTINUE ACROSS THE
CWA THROUGH THE NIGHT...WITH SOME GUSTS AS HIGH AS 35 MPH POSSIBLE.
EXPECT JUST A SLIGHT DIMINISHMENT IN THE WINDS AFTER 10Z.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 5 AM CDT EARLY THIS MORNING FOR CODINGTON-
DEUEL-GRANT-HAMLIN-ROBERTS.
MN...WIND ADVISORY UNTIL 5 AM CDT EARLY THIS MORNING FOR BIG STONE-
TRAVERSE.
&&
UPDATE...CONNELLY
SHORT TERM...MOHR
LONG TERM...HINTZ
AVIATION...PARKINHazardous weather outlook, Oct 30, 4:09 AM CDT, 23 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 409 AM CDT TUE OCT 30 2007 MNZ039-046-SDZ005>008-010-011-017>023-037-310915- TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- FAULK-SPINK-CLARK-CODINGTON-GRANT-HAMLIN-DEUEL-HAND- 409 AM CDT TUE OCT 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ003-004-009-015-016-033>036-045-048-051-310915- CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE- JONES-LYMAN-BUFFALO- 409 AM CDT TUE OCT 30 2007 /309 AM MDT TUE OCT 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WITH LOW RELATIVE HUMIDITY ACROSS CENTRAL SOUTH DAKOTA...A COLD FRONT WILL PRODUCE STRONG GUSTY WINDS IN EXCESS OF 35 MPH THIS AFTERNOON BEFORE DIMINISHING TO 25 MPH IN THE EVENING. THIS WILL PROMOTE VERY HIGH TO EXTREME FIRE DANGER ACROSS THIS AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 4:27 AM CDT | Wind Advisory | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 11 hr |
Nearby
Red Flag Warnings in South Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.